As usual time has passed – back in July I went and visited my GP for the first time in a long time. Since then I have been back to see him a couple of times. After my first appointment, we agreed that I would try out an additional medication, so I started on Sertraline at 50mg once a day for two weeks, then increased it to 100mg once a day. I have been on this dose now for 3 months. Here is a useful explanation of the medication Sertraline on Mind’s website.
I always find it tricky, to decide what I can and can’t attribute to a medication change, because inevitably other changes are happening at the same time. That said, I am fairly confident that the medication has lifted my mood, low days and periods of no energy, no motivation or ability to do anything because of my mood; seem to be less frequent.
What about my anxiety? Well I can’t say that that has got easier and that was what I wanted to address with this new medication, but I recognise that starting this new medication coincides with my new outlook of wanting to take up the challenge of the next step in my recovery, with the objective of getting to a place where I feel more satisfied with my life. So at a few weeks after starting Sertraline I started my CBT therapy sessions, which inevitably increased my anxiety. (See my separate post about my CBT Therapy [LINK to follow])
In terms of side-effects: when I started the medication I had a couple of weeks of tremors and shakes, which did peak for about a week, but that has now past. I maybe more tired, otherwise I have not noticed any side-effects for me.
So, I am now taking Sertraline 100mg once a day and Pregabalin 300mg twice a day.
So whilst, I cannot say that Sertraline is directly alleviating or reducing my anxiety levels, I can say it is helping with my mood, which makes it easier for me to work on my anxiety through the use of CBT therapy.
Search for related blog posts using the search function or 'Categories' or 'Archives' sections below.
Some posts have a 'read more' link which will open the full post.